Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 11, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 2, 2006, 8:33 AM CDT for 5 counties in Texas. It took effect at Apr 2, 2006, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2006, 8:33 AM CDT (13:33 UTC)
- In effect from
- Apr 2, 2006, 10:00 AM CDT
- Expired
- Apr 2, 2006, 7:24 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 1.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -578 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 021333 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 833 AM CDT SUN APR 2 2006 ...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS... .A STRONG SURFACE PRESSURE GRADIENT HAS RESULTED IN WINDY CONDITIONS OVER PARTS DEEP SOUTH TEXAS TODAY. THESE STRONG SOUTH TO SOUTHEAST WINDS WILL BLOW FROM 25 TO 35 MPH LATER TODAY AND WILL PERSIST INTO THE EARLY EVENING HOURS. TXZ250-251-253>257-030200- /O.NEW.KBRO.WI.Y.0011.060402T1500Z-060403T0200Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 833 AM CDT SUN APR 2 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH A LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS STATES TODAY. THIS INTERACTION WILL PRODUCE STRONG AND GUSTY SOUTHERLY WINDS FROM 25 TO 35 MILES PER HOUR THROUGH THE EARLY EVENING HOURS. LATER THIS EVENING AFTER SUNSET...THE SOUTHERLY WINDS WILL DIMINISH FALLING INTO THE 10 TO 20 MPH RANGE. MOTORISTS...ESPECIALLY THOSE IN RECREATIONAL VEHICLES...TRACTOR TRAILERS...AND OTHER HIGH PROFILE VEHICLES...WILL EXPERIENCE DIFFICULT DRIVING CONDITIONS TODAY. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION. $$ SPEECE
1 follow-up statement
000 WWUS74 KBRO 030024 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 724 PM CDT SUN APR 2 2006 ...WIND ADVISORY IS CANCELLED... TXZ250-251-253>257-030130- /O.CAN.KBRO.WI.Y.0011.000000T0000Z-060403T0200Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 724 PM CDT SUN APR 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY. OBSERVATIONS FROM ACROSS DEEP SOUTH TEXAS INDICATE THAT SURFACE WINDS HAVE DECREASED TO BETWEEN 10 AND 15 MILES PER HOUR WITH SOME OCCASIONAL GUSTS TO NEAR 20 MILES PER HOUR. THESE WIND SPEEDS ARE BELOW WIND ADVISORY CRITERIA...AND WILL CONTINUE THROUGH THE NEXT FEW HOURS UNTIL DECREASING FURTHER AFTER MIDNIGHT. THEREFORE...THE WIND ADVISORY IS CANCELLED AT THIS TIME. MODERATE WINDS ARE EXPECTED MONDAY AS A WEAK PRESSURE GRADIENT PREVAILS OVER THE RIO GRANDE VALLEY. $$ TOMASELLI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:26 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Apr 2, 3:26 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 326 AM CDT SUN APR 2 2006 .DISCUSSION...BREEZY...DRY AND ABOVE NORMAL TEMPERATURES WILL PERSIST ACROSS THE RIO GRANDE VALLEY THIS WEEK...AS A MEXICAN UPPER RIDGE KEEPS RAIN-MAKING UPPER TROFS WELL NORTH OF THE REGION. SOUTHERLY FLOW OF 20 TO 25 MPH WITH GUSTS OVER 30 IS EXPECTED TODAY...ALONG WITH HIGHS IN THE 90S WEST OF THE COASTAL COUNTIES DURING THE WEEK. NORMAL HIGHS FOR THIS TIME OF YEAR SHOULD BE 84 DEG F. THE RGV REMAINS IN A D4 (HIGHEST CAT) EXCEPTIONAL DROUGHT. WILD FIRE DANGERS WILL CONTINUE TO BE HIGH BUT CURRENT THRESHOLDS WILL NOT BE MET. AREA FORESTERS MAY REQUEST RED FLAG WARNING IF DEEMED NECESSARY LATER TODAY. NEXT COOL FNT APPROACH TO STIR UP RAIN CHCS WILL NOT BE UNTIL LATE FRIDAY INTO NEXT WEEKEND. ENJOY && .MARINE...AT 2 AM BUOY 020 REPORTED SOUTH SOUTHEAST WINDS AT 10 KNOTS WITH GUSTS TO 12 KNOTS AND SEAS AT 5 FEET WITH A 7 SECOND PERIOD. A LOW PRESSURE RIDGE IS MOVING EASTWARD ACROSS THE EAST CENTRAL UNITED STATES. AS THE LOW MOVES FARTHER EAST THE PRESSURE GRADIENT WILL RELAX OVER THE MARINE AREAS. MODERATE TO STRONG AND GUSTY WINDS WILL PREVAIL OVER THE LAGUNA MADRE TODAY THEREFORE A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE LAGUNA MADRE THIS MORNING THROUGH THIS AFTERNOON. MODERATE SOUTHERLY WINDS WILL PREVAIL OVER THE THE OFFSHORE GULF WATERS TODAY. THE WINDS WILL DECREASE OVER THE MARINE AREAS THIS EVENING AND LIGHT TO MODERATE SOUTHERLY WINDS WILL PREVAIL OVER THE MARINE AREAS MONDAY AND TUESDAY. WINDS AND SEAS WILL INCREASE OVER THE MARINE AREAS ON THURSDAY AND A SMALL CRAFT ADVISORY IS LIKELY FOR ALL OF THE MARINE AREAS THURSDAY. && .AVIATION...MVFR CONDITIONS WITH MODERATE SOUTHEAST WINDS AND MOSTLY CLOUDY SKIES PREVAIL OVER THE REGIONAL AIRPORTS. WINDS WILL INCREASE THIS MORNING AND BREEZY CONDITIONS WILL CONTINUE OVER THE CWA THROUGH THIS AFTERNOON. WINDS WILL DECREASE OVER THE AREA THIS EVENING AND BECOME LIGHT OVERNIGHT FROM THE SOUTHEAST. TODAY DRY CONDITIONS WILL PREVAIL OVER THE CWA WITH MOSTLY CLOUDY SKIES BECOMING CLEAR TO PARTLY CLOUDY DURING THE AFTERNOON AND EVENING. VFR TO MVFR CONDITIONS WILL PREVAIL VEER THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 87 70 87 69 86 / 10 10 0 0 0 BROWNSVILLE 87 70 87 69 86 / 10 10 0 0 0 HARLINGEN 91 68 91 68 89 / 10 10 0 0 0 MCALLEN 91 71 93 69 90 / 10 10 0 0 0 RIO GRANDE CITY 95 68 97 68 92 / 10 10 0 0 0 SOUTH PADRE ISLAND 82 71 83 70 81 / 10 10 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES...SCA FOR GMZ130-132-135 THROUGH SUNDAY AFTERNOON. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 58/63
Hazardous weather outlook, Apr 2, 8:20 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 820 AM CDT SUN APR 2 2006 TXZ248>257-031100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 820 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE THROUGH THIS AFTERNOON DUE TO STRONG SOUTHERLY WINDS. A WIND ADVISORY HAS BEEN POSTED THROUGH SUNSET FOR BROOKS...HIDALGO...KENEDY...WILLACY AND CAMERON COUNTIES. A RED FLAG WARNING ALSO HAS BEEN POSTED THROUGH SUNSET FOR STARR...HIDALGO...BROOKS...KENEDY...WILLACY AND CAMERON COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SMALL CRAFT ADVISORY MAY BE NECESSARY OVER ALL OF THE MARINE AREAS THURSDAY AS THE PRESSURE GRADIENT INCREASES RESULTING IN AN INCREASE IN THE WINDS AND SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:57 AM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Kenedy, Starr, Willacy | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.